Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Low hemoglobin, temporary improvement after taking Livogen, extra menstrual bleeding, no fatigue. Next step?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11821 Questions
Question
Doctor,
This question is for my wife.House wife ,41 years old,mother of two children.Her HB count is very low.Shows 6.5.She had consulted a doctor and took livogin for 30 days and hb improved to 10.But after 5 months time she checked again and found it has come down to 6.5.
There is no weakness or fatigue is experienced by her even at the low level of hb.She do daily house work as usual and no uneasyness felt.We have investigated for any other way of blood lose but nothing has been come out.Her menustral period is regular and with slightly extra bleeding.We have consulted a gynic and found notheing unusual.
Please advise for the next step.
Thanks
XXXXXXX
Posted Mon, 7 May 2012 in Blood Disorders
 
 
Answered by Dr. Rakhi Tayal 30 minutes later
Hello,

Thanks for posting your query.

Fall of hemoglobin levels from 10 gm% to 6.5 in 5 months without any detectable blood loss might be due to-
1. Intestinal worm infestation.
2. Gastrointestinal bleeding- usually the stool is black in color in such cases.
3. Improper synthesis of blood cells- bone marrow suppression due to immunological or allergic or drug induced reasons.

She needs a detailed examination and a detailed blood investigations like peripheral smear, iron studies. Including bone marrow analysis for diagnosis.

Earlier the diagnosis, better will be the treatment.

It is best to double check the results of hematology from another laboratory.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Wishing you good health.

Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor